Texas, 2021

Drought in Texas, December 1 to 31, 2021

December 1 to 31, 2021 · NWS SJT · 5 events in 5 counties and zones

Severe to extreme drought conditions continued across the northern 2/3 of the Big Country during December.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

Severe to extreme drought conditions continued across the northern 2/3 of the Big Country during December.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 10:16 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Nov 30, 10:16 PM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1016 PM CST Tue Nov 30 2021

...New AVIATION...

.SHORT TERM...
(This evening through Wednesday)
Issued at 145 PM CST Tue Nov 30 2021

Overall benign weather should continue through Wednesday afternoon
as weak ridging will build in over Texas during this time.  A weak
shortwave will pass through the northwest flow aloft tonight, but
this should do nothing more than shift winds to the northwest.  Low
temperatures will be in the mid 40s, with mostly clear skies,
although some patchy fog will be possible in our southeast counties
toward sunrise. Tomorrow, winds will be fairly light with partly
cloudy skies as well.  Given the aforementioned ridging,
temperatures will be in the low to mid 70s, which is about ten
degrees above normal for this time of year.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 149 PM CST Tue Nov 30 2021

Our string of unseasonably warm and dry days will continue
through the end of the work week. Thursday and Friday will see
temperatures climb into the upper 70s and lower 80s as
southwesterly down slope flow develops. An upper level trough over
the Plains will send a cold front down into the area on Saturday
although the GFS and ECMWF have backed off somewhat on the
strength of the front. Still, temperatures should be closer to
seasonal normals for Saturday and Sunday. Another (maybe stronger)
front may move into the area on Monday. This front looks mainly
dry although we could see a few scattered light showers mainly
across our southwestern counties. All in all a very benign
pattern across west central Texas for the first week of December.

&&

.AVIATION...
(06Z TAFS)
Issued at 1014 PM CST Tue Nov 30 2021

VFR conditions expected for the next 24 hours. Winds will remain
light at less than 10 kts through the period. Near sunrise tomorrow,
winds will shift to a more westerly direction but will still remain
light. The NAM continues to be the only model to hint at brief
periods of patchy fog between 13-16Z for our KJCT and KSOA
terminals. If the low level moisture can lift north into our
area, fog may need to be added but with limited confidence of its
occurence at this point, will hold off on this current package.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 76  43  73  45 /   0   0   0   0
San Angelo 	 77  45  75  45 /   0   0   0   0
Junction 	 76  46  76  45 /   0   0   0   0
Brownwood 	 76  43  74  43 /   0   0   0   0
Sweetwater 	 77  43  73  47 /   0   0   0   0
Ozona      	 72  46  74  48 /   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SK
LONG TERM....42
AVIATION...50
Hazardous weather outlook, Nov 30, 2:16 PM CST, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
216 PM CST Tue Nov 30 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012030-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
216 PM CST Tue Nov 30 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 drought. Local standard time, as filed.

Drought, Haskell

When
December 1, 12:00 AM CST to December 31, 12:00 AM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Haskell County during December.

Drought, Throckmorton

When
December 1, 12:00 AM CST to December 31, 12:00 AM CST
Where
Throckmorton forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Throckmorton County during December.

Drought, Fisher

When
December 1, 12:00 AM CST to December 31, 12:00 AM CST
Where
Fisher forecast zone
Reported by
Drought Monitor
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The US Drought Monitor indicated drought conditions intensified from severe to extreme across Fisher County during December.

Drought, Jones

When
December 1, 12:00 AM CST to December 31, 12:00 AM CST
Where
Jones forecast zone
Reported by
Drought Monitor
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Jones County during December.

Drought, Shackelford

When
December 1, 12:00 AM CST to December 31, 12:00 AM CST
Where
Shackelford forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The US Drought Monitor indicated severe drought conditions across Shackelford County during December.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2021Every state in 2021This day in weather historyWarnings in Texas, December 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 999362, 999364, 999366, 999368, 999370.